If you follow me on Instagram @blovetbeauty, you'd probably have seen A picture of my beloved baby with very red cheeks. I believe he's having TSA/W and what that stands for is topical steroid addiction and withdrawal. I've used topical steroids on him because of a one inch spot that always seems to come and go but eventually persisted in his left cheek and even though my instincts told me to leave it alone, everyone around me felt I should have taken the orthodox medical route and use steroids on my baby. So I did. I caved and I used it for a total of 3 times and each time ( I used it extremely sparingly) - 5-6 applications first time, 2-3 application second time and 14 application for the last and recent time. After each and every use, his face got red. A larger portion would get beet red like it was burnt. And it would ooze. And it would feel hot. And not to mention my son would feel flushed ( but not a fever). Initially I suspected the steroid because my son is a hardy boy and this flush came out of nowhere. The only difference was that I had applied steroids on him three days in a row.
As his Mommy, I felt so much pain and heartache for this little boy. I feel so much anger towards the doctor for handing me a tube of steroids so easily when my son was just 4 months old and I feel so much resentment and anger towards not listening to myself once again. I always cave and give in to the demands of others because I don't have the courage or faith to just hang on to my instincts. But true enough this is all part of my journey as a mama of 2 lovely boys. Why am I sharing this heartache with you guys? Hopefully u mamas will think twice before using a random tube of steroids on ur child. I know not every child reacts to steroids the way mine does but if you have a feeling that is nudging you away from that shitty drug than I say leave it alone. Don't go down this path. Letting the baby eczema ride it out is probably the healthiest and better thing to do. Go for an allergy test. Or try natural methods. Because you simply do not know how your kid will react to topical steroids. It could help him or it could make things far worse.
I'm putting my foot down and steeling my heart because I know that if I use this dangerous bandage that my sons skin and body hates so much, it's just going to be a dark dark road with no end in sight. He is 3 days Topical Steroid Withdrawal and his face is so so so red and warm. It hurts a little in the water too.
I can see the allure of using steroids. They offer normal looking skin for a few days and then they stop working eventually and you have to up the strength to get the same results. It's an addiction. That is exactly what addiction is. And I'm sorry my baby that I ever used that crap on you.
To all mamas with baby suffering from
Eczema or topical steroid withdrawal, stay strong.